Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS JSJ
NWS JSJ issued this flash flood warning at May 7, 2010, 6:48 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2010, 6:48 PM CDT (23:48 UTC)
- Expired
- May 7, 2010, 9:31 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 49 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:05 PM CDT | FLASH FLOOD | Vega Alta, PR | PR-2 FLOODED DUE TO QUEBRADA HONDA OUT OF ITS BANKS. |
| May 7, 7:48 PM CDT | FLASH FLOOD | Vega Alta, PR | PR-2 FLOODED IN SEVERAL PARTS OF VEGA ALTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
827
WGCA52 TJSJ 072348
FFWSJU
PRC051-091-143-145-080245-
/O.NEW.TJSJ.FF.W.0022.100507T2348Z-100508T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
748 PM AST FRI MAY 7 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
DORADO
MANATI
VEGA BAJA
* UNTIL 1045 PM AST
* AT 736 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED
VERY HEAVY RAINFALL ACROSS NORTH CENTRAL SECTIONS OF PUERTO RICO.
THE LOCAL EMERGENCY MANAGEMENT HAVE REPORTED SEVERAL FLOODED
STREETS. THE POTENTIAL FOR FLASH FLOODING AND POSSIBLE MUDSLIDES
ACROSS THESE SECTORS WILL REMAIN HIGH THROUGH 1045 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1837 6651 1851 6650 1844 6628 1839 6629
$$
EM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
914
WGCA72 TJSJ 080231
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1031 PM AST FRI MAY 7 2010
PRC051-091-143-145-080240-
/O.CAN.TJSJ.FF.W.0022.000000T0000Z-100508T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-DORADO PR-MANATI PR-VEGA BAJA PR-
1031 PM AST FRI MAY 7 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VEGA BAJA...
MANATI...DORADO AND VEGA ALTA MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME. EMERGENCY MANAGERS
REPORTED THAT FLOOD WATERS HAVE RECEDED ACROSS THE PREVIOUSLY
AFFECTED AREAS.
LAT...LON 1837 6651 1851 6650 1844 6628 1839 6629
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:01 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, May 7, 2:01 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 301 PM AST FRI MAY 7 2010 .SYNOPSIS...A LOW LEVEL DISTURBANCE AND ITS ASSOCIATED MOISTURE LOCATED OVER THE EASTERN PORTION OF PUERTO RICO CONTINUES TO MOVE NORTHWEST AWAY FROM THE LOCAL AREA TONIGHT THROUGH SATURDAY. IN ADDITION...A MID LEVEL RIDGE WILL LINGER ACROSS THE LOCAL AREA THROUGH EARLY SATURDAY...WITH A MID LEVEL TROUGH THEN APPROACHING THE LOCAL REGION FROM THE NORTHWEST LATER SATURDAY THROUGH SUNDAY. && .DISCUSSION...A LOW LEVEL DISTURBANCE LOCATED OVER THE EASTERN PORTION OF PUERTO RICO WILL MOVE NORTHWEST AWAY FROM THE LOCAL AREA TONIGHT THROUGH SATURDAY AS DEPICTED BY THE NAM 07/12Z RUN. AT THIS TIME...THE ACTIVE WEATHER HAS REMAINED OVER THE REGIONAL WATERS AND IS MAINLY CONCENTRATED IN AMZ715 AND AMZ725 EAST OF SAINT JOHN. THE DISTURBANCE HAS TAKEN THE FORM OF AN INVERTED U WITH ONE LEG CURRENTLY OVER EASTERN PUERTO RICO AND THE EASTERN LEG WHERE THE ACTIVE WEATHER WAS DESCRIBED. THE AXIS OF THE DISTURBANCE AND ITS ASSOCIATED MOISTURE WILL SPREAD CLOUDINESS AND SCATTERED SHOWERS WESTWARD DURING THE NEXT 24 HOURS. CURRENT MODELS SHOW ACTIVITY GROWING LATER THIS AFTERNOON AND CONTINUING LATER THAN USUAL INTO THE NIGHT. THE GFS HAS NOT CAPTURED THE MESO SCALE STRUCTURE OF THE DISTURBANCE LIKE THE NAM HAS AND THEREFORE IS SPREADING TOO MUCH MOISTURE OVER A WIDE AREA. MOISTURE WILL LINGER ACROSS THE LOCAL AREA SATURDAY THROUGH EARLY SUNDAY AND SHOULD COMBINE WITH AN APPROACHING MID LEVEL TROUGH AND CONVERGENCE OVER WESTERN PUERTO RICO TO PRODUCE ADDITIONAL CLOUDINESS...AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS SATURDAY. LOOKING AHEAD...TROUGHINESS WILL TEND TO LIFT AND WEAK RIDGING WILL TAKE PLACE EARLY NEXT WEEK...BUT THE AVAILABLE MOISTURE WILL COMBINE WITH LOCAL EFFECTS...TO PRODUCE SOME DIURNALLY INDUCED CLOUDINESS AND SHOWERS EACH AFTERNOON. && .AVIATION... THE INFLUENCE OF A LOW LEVEL DISTURBANCE WILL PRODUCE INTERMITTENT MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS...WHEN THE SHRA PASS BY. THESE CONDS WILL PERSIST ACROSS THE REGION THE REST OF TODAY ACROSS MOST OF THE TAF SITES. WINDS WILL BE MAINLY FROM THE EAST SOUTHEAST AT 10 TO 15 MPH WITH HIGHER GUSTS. && .MARINE...TRANQUIL MARINE CONDITIONS ARE EXPECTED TO PREVAIL THROUGH SUNDAY. LOCALLY ACTIVE WEATHER WILL OCCUR OVER PARTS OF THE REGIONAL WATERS TONIGHT. WINDS AND SEAS ARE EXPECTED TO INCREASE ON LATE TUESDAY THROUGH WEDNESDAY AND SMALL CRAFT ADVISORIES ARE ANTICIPATED IN THE ATLANTIC BEGINNING WEDNESDAY AND SPREADING INTO THE CARIBBEAN WEDNESDAY AFTERNOON AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 89 77 90 / 30 30 20 20 STT 79 87 79 87 / 50 50 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11/23/12
Hazardous weather outlook, May 7, 3:07 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 407 AM AST FRI MAY 7 2010 AMZ710>745-PRZ001>013-081000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 407 AM AST FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A PASSING LOW LEVEL DISTURBANCE WILL ENHANCE SHOWER ACTIVITY ACROSS PUERTO RICO TODAY. AREAS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED TO DEVELOP ACROSS EASTERN PUERTO RICO LATE THIS MORNING...SPREADING WESTWARD THROUGH THE AFTERNOON HOURS. REDUCED VISIBILITIES...ALONG WITH URBAN AND SMALL STREAM FLOODING...CAN BE EXPECTED WITH THE HEAVIEST SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-081000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 407 AM AST FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS...ISOLATED THUNDERSTORMS...TEMPORARILY REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS...CAN BE EXPECTED WITH A PASSING LOW LEVEL DISTURBANCE THROUGH THE LATE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:30 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 7, 2:49 PM CDT | Flash Flood Warning | JSJ | 86 min | |
| May 7, 4:22 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| May 7, 5:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.